Alert archive / New Jersey / Dense Fog Advisories in 2006
Dense Fog Advisory 7, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Apr 15, 2006, 4:45 AM EDT for 13 counties in New Jersey; 7 counties in Pennsylvania; Cecil County, Maryland. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 4:45 AM EDT (08:45 UTC)
- Expired
- Apr 15, 2006, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 21 counties
Cecil County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Apr 14, 8:45 PM EDT, 8 hours earlier.
Area forecast discussion, Apr 14, 8:45 PM EDT, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 845 PM EDT FRI APR 14 2006 .EVENING UPDATE... THE MAIN BATCH OF LIGHT RAIN THAT MOVED ACROSS THE FCST AREA THIS AFTERNOON HAS NOW MOVED OFF TO THE EAST. HOWEVER...RADAR SHOWS A FEW ISOLATED SHOWERS DEVELOPING OVER ERN PA IN THE LOW-LEVEL WARM ADVECTION PATN. WILL KEEP A SLGT CHC OF RAIN IN THE OVERNIGHT PERIOD OF THE FCST. WE ARE KEEPING A CLOSE EYE ON THE AREA OF TSTMS MOVG ESEWD ACROSS WVA AND EXTRM SW PA. ALTHO THE ENVIRONMENT WILL BECOME LESS UNSTABLE AS THEY MOVE EWD...THE AIR MASS NEAR THE CHESAPEAKE BAY CONTINUES TO BE NEAR NEUTRAL STABILITY AND IT IS POSSIBLE THAT TSTMS COULD REACH THE DELMAVA REGION IN A FEW MORE HOURS. WE HAVE INTRODUCED A CHC FOR SHWRS AND TSTMS OVERNIGHT FOR THAT PART OF OUR FCST AREA. && .SYNOPSIS... TRANSITION TO BLOCKY UPPER AIR PATTERN DOMINATES THE WEATHER TREND FOR THE REGION OVER THE NEXT SEVEN DAYS. CURRENT PROGRESSIVE PATTERN EVOLVES INTO ONE WITH SIGNIFICANT LOW PRESSURE SYSTEMS TO OUR EAST AND WEST BY NEXT TUE...WITH RELATIVELY LITTLE CHANGE IN THE PATTERN INTO LATE NEXT WEEK. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SHORT WAVES CONTINUE TO MOVE BY QUICKLY IN CURRENT PROGRESSIVE PATTERN...WITH REPEATED ROUNDS OF CONVECTION HELPING MODIFY THE PATTERN WITH CONVECTIVELY INDUCED FEATURES. ONE SHORTWAVE MOVING BY LATE TODAY TRIGGERING CURRENT PRECIPITATION. KEPT MENTION OF DAY TIME HEATING INDUCED PRECIPITATION FOR SAT AND SUN AFTERNOON...WITH NEXT SHORTWAVE EXPECTED TO AFFECT THE REGION LATE SUN NIGHT INTO MON. TRIMMED BACK PRECIPITATION COVERAGE OVER NORTHERN PORTIONS OF AREA FOR MON...AS BOTH NAM AND GFS PRECIPITATION COVERAGE HAVE SHIFTED A LITTLE SOUTH COMPARED TO WHERE THEY WERE 24-36 HOURS AGO. TEMPERATURE-WISE...LEANED TOWARD WARMER NAM FOR SAT AS DOWNSLOPE FLOW WILL HELP TEMPERATURES RUN ABOUT 20 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. MORE SEASONABLE TEMPERATURES RETURN FOR SUN INTO MON. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AFTER SHORT WAVE CLEARS OUT MONDAY NIGHT...RELATIVE DRY PATTERN TAKES SHAPE AS WE SIT IN UPPER LEVEL RIDGING THAT MOVES VERY LITTLE THROUGH THE PERIOD. SOME ENERGY BREAKS THROUGH FROM THE WEST TOWARD FRIDAY...WHEN NEXT CHANCE OF PRECIPITATION IS MENTIONED. TEMPERATURES RUN NEAR SEASONAL NORMS FOR THIS TIME PERIOD. && .AVIATION... THE 18Z TAFS WERE STARTED OFF WITH CATEGORICAL LIGHT RAIN SHOWERS IN VFR CONDITIONS (ALTHOUGH THE SHOWERS MAY BE SLIGHTLY LESS NUMEROUS THAN THAT SIMPLICITY WAS FAVORED), WITH A TEMPO GROUP FOR LOWER MARGINAL VFR CONDITIONS. THUNDERSTORMS WERE NOT MENTIONED EXPLICITLY, ALTHOUGH A CB REMARK WAS APPENDED TO THE CLOUDS IN THE TEMPO GROUP AS THE PRECIPITATION SHIELD DOES NOT APPEAR TO BE VERY CONVECTIVE (AT LEAST AS OF EARLY AFTERNOON) AS LAPSE RATES ARE MUCH LESS STEEP THAN YESTERDAY. THERE IS SOME INSTABILITY, HOWEVER, SO THERE COULD BE ISOLATED CONVECTION, MOST LIKELY ELEVATED. TIMING BOTH THE BACK EDGE OF THE COLD CLOUD SHIELD AND THE GENERAL PRECIPITATION BRINGS THE RAIN MOSTLY TO AN END LATER THIS AFTERNOON, BY ABOUT 22Z NORTHWEST TO 00Z SOUTHEAST. CLOUDS SHOULD LESSEN SOMEWHAT BY DARK OR EARLY EVENING, AND SOME PLACES THAT HAD RAIN MAY DEVELOP SOME LIGHT FOG. OTHERWISE, A TREND TO WESTERLY WINDS AND DECREASED CLOUD COVER DURING THE EVENING SHOULD ENSUE ACCORDING TO THE STATISTICAL GUIDANCE. A BROKEN CIRRUS DECK WAS RETAINED OVERNIGHT, HOWEVER, BUT DESPITE THIS SOME PLACES WITH ENOUGH LOW LEVEL MOISTURE FROM THE LIGHT SHOWERS COULD FORM SOME FOG OVERNIGHT, AND MARGINAL VFR FOG WAS INCLUDED FOR A FEW SPOTS. SCATTERED CUMULUS AND CIRRUS AS WELL AS INCREASED WESTERLY WINDS WERE INTRODUCED BY MID MORNING SATURDAY. && .MARINE... CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS FOR THE FIRST THREE FORECAST PERIODS (AND PROBABLY BEYOND). HOWEVER, A DEVELOPING NORTHEAST FLOW IN THE WAKE OF THE LOW MOVING OFF THE MID ATLANTIC COAST LATER MONDAY AND MONDAY NIGHT APPEARS TO BE STRONGISH AND WILL LIKELY BUILD SEAS WAVEWATCH SHOWS THIS, AND IS GENERALLY ACCEPTED, ALTHOUGH LOW CONFIDENCE EXISTS IN SPECIFIC NUMBERS. THE BOTTOM LINE IS THAT NO HEADLINES OR HAZARD GRIDS WILL BE ISSUED AT THIS EARLY TIME. && .FIRE WEATHER... WETTING TODAY WAS INCREASING THE FINE FUEL MOISTURE, BUT RAPID DRYING IS FORECAST OVERNIGHT AND SATURDAY MORNING. STILL, MINIMUM RELATIVE HUMIDITIES SHOULD BE ABOVE THRESHOLDS FOR A FIRE WEATHER WATCH FOR SATURDAY. DRY CONDITIONS ARE EXPECTED GENERALLY SUNDAY AND ON INTO NEXT WEEK, SO FIRE WEATHER CONCERNS WILL REMAIN RATHER HIGH FOR THE FORESEEABLE FUTURE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && UPDATE...AMC SYNOPSIS... SHORT TERM...SZATKOWSKI LONG TERM...SZATKOWSKI AVIATION... MARINE...
In the hours before
Special weather statement, Apr 15, 12:15 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1215 AM EDT SAT APR 15 2006 DEZ001>004-MDZ008-012-015-019-020-150615- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON 1215 AM EDT SAT APR 15 2006 ...SHOWERS AND THUNDERSTORMS IN NORTHEASTERN MARYLAND AND DELAWARE... BETWEEN NOW AND 2:30 AM, SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHEASTERN MARYLAND AND DELAWARE. THE THUNDERSTORMS WILL BE ACCOMPANIED BY BRIEF DOWNPOURS ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. THERE COULD ALSO BE SOME SMALL HAIL AND WIND GUSTS UP AROUND 35 MPH. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:33 AM EDT | Special Marine Warning | PHI | 57 min |
Nearby
Dense Fog Advisories in New Jersey, 2006Dense Fog Advisories in Pennsylvania, 2006Dense Fog Advisories in Maryland, 2006Every dense fog advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.